Alert archive / Indiana / River Flood Warnings in 2009

River Flood Warning 202, NWS Indianapolis, IN

December 13, 2009Knox County, Sullivan County, Indiana; Crawford County, Lawrence County, Illinois

NWS Indianapolis, IN issued this river flood warning at Dec 13, 2009, 7:20 PM EST for Knox County, Sullivan County, Indiana; Crawford County, Lawrence County, Illinois. It took effect at Dec 14, 2009, 8:00 AM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 13, 2009, 7:20 PM EST (00:20 UTC)
In effect from
Dec 14, 2009, 8:00 AM EST
Expired
Dec 14, 2009, 2:41 PM EST
In force
7 hr
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Crawford County, IL, Lawrence County, IL, Knox County, IN, Sullivan County, IN

The radar

The Evansville,IN radar (KVWX), 70 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River near Hutsonville (HUTI2).

Action stage
12 ft
Minor stage
16 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03341910, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Dec 13, 6:05 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Dec 13, 6:05 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
605 PM EST SUN DEC 13 2009

.AVIATION...DISCUSSION FOR 140000Z TAF ISSUANCE. WIDESPREAD CEILINGS
AROUND 020 LATE THIS AFTERNOON TRAPPED UNDER STRONG INVERSION BELOW
025-045 BASED ON THIS MORNING/S SOUNDING DATA. MODEL DATA SUGGEST
INVERSION WILL HOLD INTO MONDAY...SO EXPECTING THESE CEILINGS TO
LINGER THROUGH AND BEYOND 141200Z.

COOLING OF THE BOUNDARY LAYER UNDER THE INVERSION SHOULD LEAD TO
SOME MVFR VISIBILITY RESTRICTIONS AFT ABOUT 140800Z...ALTHOUGH WITH
SURFACE WINDS PICKING UP LATER TONIGHT...NOT TOO CONVINCED THAT
WIDESPREAD IFR CONDITIONS WILL DEVELOP.

&&

.DISCUSSION...ACROSS THE FORECAST AREA THIS AFTERNOON...TEMPERATURES
ARE GENERALLY IN THE UPPER 30S TO THE LOWER 40S...EXCEPT THE MID 40S
FAR SOUTHWEST...UNDER AN EXPANSIVE TRAPPED STRATUS DECK. DEWPOINTS
ARE GENERALLY IN THE MID 30S TO AROUND 40...AND WINDS ARE LIGHT OUT
OF THE WEST. REGIONAL 88D MOSAICS SHOW PRECIPITATION HAS ENDED
ACROSS THE AREA.

FORECAST FOCUS OF THE DAY WILL BE SKY COVER AND AFFECT ON SHORT TERM
TEMPERATURES...AND POTENTIAL FOR LIGHT PRECIP TOMORROW.

MORNING MODELS WERE IN DECENT AGREEMENT...AND DIFFERENCES WILL HAVE
LITTLE IMPACT ON FINAL FORECAST. WEAK SURFACE LOW WILL DEVELOP AND
PUSH NORTHEASTWARD LATE TONIGHT AND THROUGH THE DAY TOMORROW.
ISENTROPIC SURFACES SHOW WEAK LIFT EARLY TOMORROW...BUT COLUMN IS
VERY DRY ABOVE TRAPPING INVERSION...AND ISENTROPIC LIFT BECOMES
NEUTRAL...OR EVEN WITH SOME DOWNGLIDE LATE IN THE DAY. MOISTURE
INCREASES ALOFT SLIGHTLY LATER...BUT STRONGEST OMEGA PER BUFKIT
PROFILES IS IN THE DRIEST PORTION OF THE COLUMN. WITH VERY MOIST LOW
LEVELS...FEEL THAT MOST LIKELY OUTCOME IS PERHAPS SOME SPRINKLES OR
DRIZZLE...AND HAVE GONE WITH THAT AND A 14 POP TOMORROW. EARLY IN
THE OVERNIGHT...FRONT MAY NOT BE QUITE THROUGH THE AREA...AND HAVE
KEPT CHANCE OF SPRINKLES/DRIZZLE IN THE FAR EAST. REMAINDER OF THE
SHORT TERM IS DRY...AS ANOTHER ARCTIC HIGH SETTLES OVER THE AREA.

STRONG TRAPPING INVERSION REMAINS IN PLACE THROUGH AT LEAST TUESDAY
MORNING...AND THUS SEE NO REASON WHY EXTENSIVE CLOUD DECK SHOULD NOT
REMAIN IN PLACE. THIS WILL SERVE TO LIMIT DIURNAL RANGES OF
TEMPERATURES THROUGH THE SHORT TERM.

ON TEMPERATURES...LEANED TOWARD THE COMBINATION OF MOS THAT BEST
DEPICTED LIMITED DIURNAL RANGE EXPECTED...WHICH MEANT WARM MAV ON
LOWS...AND COOL MET ON HIGHS THROUGHOUT THE SHORT TERM. EVEN WARM
MAV APPEARS TO UNDERDO DEWPOINTS OVERNIGHT WITH NO OBVIOUS SOURCE OF
DRY ADVECTION...AND BUMPED ABOVE MAV FOR TONIGHT.

IN THE EXTENDED...LONG RANGE MODELS WERE ALL OVER THE PLACE A BIT
REGARDING PLACEMENT AND STRENGTH OF LARGE UPPER LOW THAT APPEARS TO
WORK ITS WAY TOWARD THE NORTHEASTERN CORNER OF THE COUNTRY LATE IN
THE WEEK. UNTIL BETTER CONSENSUS IS ACHIEVED...CHOOSE TO STICK WITH
DRY FORECAST IN THE EXTENDED RATHER THAN PEPPER WITH A LOT OF SLIGHT
CHANCE/BELOW CLIMO POPS. ON TEMPS...GENERALLY WENT WITH HPC
GUIDANCE...WHICH WAS GENERALLY AT OR NEAR MIX OF OPERATIONAL GFS AND
GFS ENSEMBLE GUIDANCE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...NIELD
AVIATION...JAS
Hazardous weather outlook, Dec 13, 6:59 AM EST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
659 AM EST SUN DEC 13 2009

INZ021-028>031-035>049-051>057-060>065-067>072-141200-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
659 AM EST SUN DEC 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 7:20 PM ESTRiver Flood WarningINDJackson, Lawrence, Washington63 hr
Dec 13, 7:20 PM ESTRiver Flood WarningINDDaviess, Greene, Knox63 hr
Dec 13, 7:20 PM ESTRiver Flood WarningINDDaviess, Greene, Knox58 hr
Dec 13, 7:20 PM ESTRiver Flood WarningINDDaviess, Gibson, Knox, Pike3 days
Dec 13, 7:20 PM ESTRiver Flood WarningINDParke, Vermillion, Vigo19 hr
Dec 13, 7:20 PM ESTRiver Flood WarningINDSullivan, Vigo19 hr
Dec 13, 7:20 PM ESTRiver Flood WarningINDKnox, Sullivan19 hr
Dec 14, 2:31 PM ESTRiver Flood WarningINDDaviess, Gibson, Knox, Pike44 hr
Dec 14, 2:31 PM ESTRiver Flood WarningINDGibson, Knox44 hr

Nearby

River Flood Warnings in Indiana, 2009River Flood Warnings in Illinois, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.